Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have overstressed and fainted. Taking medication to control bp. What to do?

Hi, one of my fren overstressed and fainted due to emotional stress. His parents took him to hospital, and the doctor said if he overstress again, it could lead to coma. He is given medication to control the level of his blood pressure this means he has highbp right ? Is there any advice for this ? He is only 19 years old. Im very worried of him. How long can he survive if he maintains a healthy lifestyle, including meditation, yoga and so on.
Asked On : Sun, 7 Apr 2013
Answers:  3 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Hello and Welcome to HCM,
Thanks for writing to us.
Do deep Breathing exercises so you can do them automatically when you get anxious.
Inhale deeply through your nose so your stomach expands, exhale through your mouth so your stomach deflates.
Do each for a count of for 3. Practice for 5 min. at a time.
You may want to seek short term counseling to help you learn new ways of dealing with your stress.Go to a professional social worker or psychologist.
Make sure you stay well hydrated.
Listen to calming music, drink chamomile tea; speak to YOUR friends.
You ought to go to your MD for a check up & blood tests just to make sure it's nothing physical. You may want to consult a psychiatrist for medication to treat you.
Hope this helps you.
Wishing you good health...
Answered: Thu, 25 Apr 2013
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
1. you haven't mentioned about the cause of emotional upset or stress, is that was due to some relationship problem,parental problem, financial crisis,any sad news, examination pressure,any anxiety or panic disorder, due to use of some medications, or perhaps due to Over exhaustion???
2. any cardiovascular abnormality detected by the Health Physician?
3. although medication was given to control his blood pressure (as said by you) but it is not clear,whether it was given for high BP or Low (please mention the BP reading of that time)
4. Stress will not cause coma unless related with any Systematic disease, (hypertension, diabetes, Renal) but can cause Catatonia, consult with your doctor for any further investigations like ECG, USG of Kidney, TFT
5. take diet rich in Vitamin D and Vitamin B complex along with omega 3 fatty acids (DHA,EPA)
6. Avoid the Emotional trigger (if possible)
7. take anti oxidants like Walnut, Almonds, Pistachios which also work as Immunomodulators (on Immune System ).
8. calcium in milk and other sources helps in reducing muscle spasms and reduce emotional tension.
9. to achieve a healthy life style, not just medicine but he has to focus on his emotional component also,yoga and meditation will help in attaining the positive attitude,and keep remaining calm and stress free.
Answered: Mon, 8 Apr 2013
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
Hello dear sharan
Your friend will survive for normal duration of life. High BP can be managed. Other causes for fainting need be eveluated if such incident occurs again.CT or MRI may provide cause. Advice him to destress , have normal exercise and healthy diet.
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor